All other cancers
posted by biddyq
29 October 2020

TO STEROID OR NOT TO STEROID THAT IS THE QUESTION

My husband was diagnosed with osophageal cancer in Dec 19 had surgery in April and was told in June all looking good go home see you in six months. He continued to have pain and a small growth appeared on his scalp. We were told the pain was muscular and the growth was a cyst... in July having pushed for investigations ourselves he was diagnosed with stage 4 cancer with multiple metastasis in his bones. Th is is extremely rare which is why they dismissed the pain. this does not make it any easier.
Anyhow three months on 14 weeks of chemo and he is so thin it is frightening, he has no appetite and his energy is fading fast. He gets steroids for the three days he is on chemo and gets good energy, then he is of them again, no weaning and crashes.
He is under care of home care team and they are reluctant to leave him on steroids because of long term affects. He doesn't have time to have long term affects.
He also sustained a radiation burn to the area around h is anus and though the skin is healing he still has a lot of pain.
Any advice from anyone please.
Please do not start telling me about small meals snacks etc I have been there done that.
Thank you folks, I am coping most of time but at the moment watching him fade away is doing my head in and I don't feel supported by the home care team just now.

© Irish Cancer Society 1999-2021 All Rights Reserved

Irish Cancer Society Head office, 43/45 Northumberland Road Dublin, D04 VX65; Charity Regulatory Authority No. 20009502; Revenue Number CHY5863; Company Number 20868.